Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 33, NWS Wichita, KS

April 3, 2011Woodson County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Apr 3, 2011, 9:35 PM CDT for Woodson County, Kansas. It was in force for 25 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 3, 2011, 9:35 PM CDT (02:35 UTC)
Expired
Apr 3, 2011, 10:00 PM CDT
In force
25 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

County Woodson County, KS

The radar

The Topeka radar (KTWX), 134 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 3, 9:50 PM CDTHAIL 110 W Yates Center, KS
Apr 3, 9:56 PM CDTHAIL 1.258 N Yates Center, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 8:33 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 2.6 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2011-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1873 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2011-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1873 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
2220 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

702 
WUUS53 KICT 040235
SVRICT
KSC207-040300-
/O.NEW.KICT.SV.W.0033.110404T0235Z-110404T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
935 PM CDT SUN APR 3 2011

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WOODSON COUNTY IN SOUTHEAST KANSAS...

* UNTIL 1000 PM CDT

* AT 931 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
  LOCATED NEAR HAMILTON...OR 15 MILES NORTHEAST OF EUREKA...AND
  MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  YATES CENTER...TORONTO...NEOSHO FALLS...BATESVILLE AND ROSE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3773 9553 3773 9595 3789 9596 3803 9595
      3803 9551 3793 9551
TIME...MOT...LOC 0235Z 260DEG 45KT 3798 9603
WIND...HAIL 70MPH 1.00IN

$$

PEARCE
1 follow-up statement
279 
WWUS53 KICT 040253
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
953 PM CDT SUN APR 3 2011

KSC207-040300-
/O.CON.KICT.SV.W.0033.000000T0000Z-110404T0300Z/
WOODSON KS-
953 PM CDT SUN APR 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WOODSON COUNTY
UNTIL 1000 PM CDT...

AT 952 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED...PRODUCING  GOLF
BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS
STORM WAS LOCATED 8 MILES NORTH OF YATES CENTER...MOVING EAST AT 65
MPH.

LOCATIONS IMPACTED INCLUDE...
  NEOSHO FALLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3773 9553 3773 9595 3789 9596 3803 9595
      3803 9551 3793 9551
TIME...MOT...LOC 0254Z 259DEG 56KT 3799 9571
WIND...HAIL 70MPH 1.75IN

$$

BILLINGS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 6:08 PM CDT, 3 hours 27 minutes earlier.

Area forecast discussion, Apr 3, 6:08 PM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
608 PM CDT SUN APR 3 2011

.AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
STRONG COLD FRONT SHOULD BE MOVING THROUGH HUT RIGHT AROUND START
OF TAF VALID PERIOD...AND SHOULD REACH ICT AROUND 0230Z...AND CNU
AROUND 04Z. SOUTHWESTERLY WINDS AHEAD OF FRONT WILL SHIFT TO
NORTHWESTERLY BEHIND THE FRONT OWING TO STRONG PRESSURE GRADIENT
AND PRESSURE RISES. SOME GUSTS OF 35-40 KT EXPECTED THIS EVE BEHIND
FRONT MAINLY IN CENTRAL/SOUTH CENTRAL KS. THUNDERSTORMS WILL DEVELOP
ALONG THE FRONT FROM EAST CENTRAL THRU NORTHEAST KS EARLY THIS
EVE. THIS ACTIVITY SHOULD FORM INTO A LINE AND MOVE SWD ACROSS
SERN KS LATER THIS EVE. WILL INCLUDE A TEMPO TS GROUP AT CNU TO
ACCOUNT FOR THIS. NOT ENOUGH CONFIDENCE IN DEVELOPMENT FURTHER
WEST INTO S-CNTRL KS TO INCLUDE THUNDER MENTION AT HUT AND ICT BUT
WILL CONTINUE TO MONITOR. GUSTY NWRLY WINDS WILL PERSIST MONDAY
AREA WIDE.

JMC

&&

.PREV DISCUSSION... /ISSUED 257 PM CDT SUN APR 3 2011/

DISCUSSION...

TONIGHT:
WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
BETWEEN 01-03Z ALONG A SURGING COLD FRONT ACROSS EAST CENTRAL
KANSAS WHERE SBCAPES OF 2500-3000 J/KG ARE PROGGED. DEEP-LAYER
SHEAR AND INSTABILITY WILL BE FAVORABLE FOR SUPERCELL
THUNDERSTORMS WITH THE BEST CHANCES MAINLY EAST-NORTHEAST OF AN
AREA OF LOW PRESSURE EXPECTED TO DEVELOP ACROSS SOUTH CENTRAL
KANSAS NEAR THE OKLAHOMA STATE LINE WHERE BOUNDARY LAYER WINDS ARE
PROGGED TO BACK EARLY THIS EVENING. THE STORMS SHOULD QUICKLY
DEVELOP INTO A SQUALL LINE WITH LARGE HAIL AND DAMAGING WINDS
BEING THE PRIMARY THREATS. STORMS SHOULD RACE EASTWARD AND CLEAR
THE AREA SHORTLY AFTER MIDNIGHT. STRONG NORTHWEST WINDS ARE
ANTICIPATED BEHIND THE COLD FRONT WHERE STRONG LOW LEVEL CAA/LARGE
3-6 HOUR PRESSURE RISES ARE PROGGED.

MCGUIRE

MONDAY-THURSDAY:
MONDAY WILL BE BLUSTERY AND COOLER WITH GUSTY NORTHWESTERLY WINDS
CONTINUING BEHIND THE COLD FRONT. WINDS COULD FLIRT WITH ADVISORY
CRITERIA IN THE MORNING BEFORE THE GRADIENT RELAXES SOME IN THE PM.
HIGHS ARE EXPECTED TO RUN ABOUT 30-35 DEGREES COOLER THAN THIS
AFTERNOONS SO IT WILL BE QUITE NOTICEABLE. FAIRLY ZONAL FLOW PATTERN
TUESDAY ALONG WITH LEE TROFFING WILL LEAD TO BREEZY TO WINDY
SOUTHWESTERLY WINDS ACROSS OUR AREA AND WARMING TEMPERATURES. UPPER
TROFFING WILL BEGIN DIGGING INTO THE WESTERN STATES WEDNESDAY INTO
THURSDAY. A WEAK COLD FRONT IS PROGGED TO DROP SOUTHWARD INTO
SOUTHERN KS/NORTHWESTERN OK BEFORE STALLING WEDNESDAY-WEDNESDAY
NIGHT. THIS FRONT WILL THEN LIFT NORTHWARD ACROSS OUR AREA THURSDAY
AS A WARM FRONT AS A SHORTAVE EJECTS OUT OF THE SOUTHWEST ACROSS
KS/OK. AS MARGINAL MOISTURE/INSTABILITY GETS DRAWN NORTHWARD INTO
OUR AREA...THERE WILL BE A CHANCE OF THUNDERSTORMS LATE WED NIGHT
INTO THURSDAY MAINLY OVER CENTRAL AND SOUTHEASTERN KS.

FRIDAY-SUNDAY:
AN UPPER LOW WILL BE MOVING THROUGH THE SOUTHWEST FRIDAY AND
SATURDAY...BEFORE LIFTING OUT ACROSS THE CENTRAL PLAINS SUNDAY INTO
SUNDAY NIGHT. THERE IS FAIRLY HIGH UNCERTAINTY ON WHERE A FRONTAL
BOUNDARY WILL BE LOCATED ACROSS THE CENTRAL PLAINS. THE ECMWF IS
FURTHER NORTH AND MAINLY NORTH OF OUR FORECAST AREA DURING THE
PERIOD...WHEREAS THE GFS HAS THE BOUNDARY OVER SOUTHERN KS/NORTHERN
OK FOR MUCH OF THE TIME...BEFORE IT LIFTS NORTHWARD SUNDAY AS THE
UPPER SYSTEM EJECTS OUT. BOTH MODELS HAVE BEEN STRUGGLING WITH
CONTINUITY IN THE EXTENDED PERIODS AS OF LATE. THERE WILL BE SOME
CHANCES FOR SHOWERS/THUNDERSTORMS DURING THIS TIME PERIOD...HOWEVER
CONFIDENCE ON PRECIPITATION TIMING/PLACEMENT IS LOW THIS FAR OUT
GIVEN THE FRONTAL BOUNDARY UNCERTAINTY THAT EXISTS. TEMPERATURES
LOOK ABOVE NORMAL.

JMC

FIRE WEATHER...
WE EXPECT EXTREME WILDFIRE DANGER/RED FLAG CONDITIONS TO PERSIST
THROUGH THIS EVENING FROM A COMBINATION OF STRONG/GUSTY
WINDS...CURED GRASSLAND...AND WELL ABOVE NORMAL TEMPERATURES. A
STRONG COLD FRONT WILL BE POSITIONED NEAR I-70 AT 6 PM CDT...WITH
THE FRONT PUSHING SOUTHWARD TO A LINE FROM KINGMAN TO WICHITA...TO
CASSODAY BY 10 PM. THE FRONT LOOKS TO BE CLEARING FAR SOUTHEAST KS
BY 2 AM. GUSTY SOUTH-SOUTHWESTERLY WINDS WILL CONTINUE SOUTH OF THE
FRONT...WITH SPEEDS OF 25 TO 35 MPH OVER S-CNTRL/SERN KS. WINDS WILL
SHIFT TO NORTHERLY BEHIND THE FRONT...WITH SPEEDS OF 20-35 MPH AND
GUSTS OF 40-45 MPH. THE HIGHER SPEEDS WILL BE IN CENTRAL/SOUTH
CENTRAL KS TONIGHT.

JMC

AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

STRONG SOUTH-SOUTHWEST WINDS HAVE DIMINISHED ACROSS PORTIONS OF
SOUTH CENTRAL AND CENTRAL KANSAS AS THE GRADIENT WEAKENS WITHIN
THE SFC TROUGH AXIS. FURTHER EAST-NORTHEAST SOUTHWEST WINDS
GUSTING INTO THE 40 MPH RANGE WILL CONTINUE THROUGH THE AFTERNOON
HOURS. STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP BEHIND A
STRONG COLD FRONT THIS EVENING IMPACTING AREA TAF SITES THROUGH
AROUND 06Z BEFORE WIND SPEEDS BEGIN TO DIMINISH ONCE AGAIN. WIDELY
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE SURGING
COLD FRONT THIS EVENING AND MAY IMPACT KCNU BETWEEN 05-07Z.
PROBABILITIES FURTHER WEST AND NORTH REMAIN TOO LOW FOR MENTION
IN TAFS AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    43  56  33  71 /  30  10   0   0
HUTCHINSON      41  55  32  72 /  50  10   0   0
NEWTON          41  54  31  71 /  60  10   0   0
ELDORADO        44  56  32  70 /  60  10   0   0
WINFIELD-KWLD   45  58  33  70 /  30  10   0   0
RUSSELL         37  54  30  73 /  30  10   0   0
GREAT BEND      37  54  29  73 /  20  10   0   0
SALINA          39  54  32  71 /  30  10   0   0
MCPHERSON       39  54  31  72 /  50  10   0   0
COFFEYVILLE     47  59  33  70 /  70  20   0   0
CHANUTE         47  55  31  68 /  80  20   0   0
IOLA            47  54  31  68 /  80  20   0   0
PARSONS-KPPF    46  57  32  68 /  80  20   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 1 AM CDT MONDAY FOR KSZ032-033-047>053-
067>072-082-083-091>096-098>100.

WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ052-053-068>072-
093>096-098>100.

WIND ADVISORY UNTIL 1 AM CDT MONDAY FOR KSZ032-033-047-048-050-
067.

WIND ADVISORY UNTIL 1 AM CDT MONDAY FOR KSZ082-083-091-092.

&&
Hazardous weather outlook, Apr 3, 5:21 PM CDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
521 PM CDT SUN APR 3 2011

KSZ032-033-047>053-067>072-082-083-091>096-098>100-042230-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
521 PM CDT SUN APR 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP TOWARD MID
TO LATE EVENING ALONG A SURGING COLD FRONT. LARGE HAIL TO GOLF BALL
SIZE AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. THE STORMS
ARE EXPECTED TO MERGE FAIRLY QUICKLY INTO A SQUALL LINE. THE MOST
LIKELY AREAS TO BE IMPACTED WOULD BE EAST OF A LINE FROM SALINA TO
NEWTON TO ARKANSAS CITY. THE STORMS WILL MOVE OUT OF SOUTHEASTERN
KANSAS BY 2 AM.

STRONG SOUTHERLY WINDS WILL SHIFT TO THE NORTHWEST BEHIND THE
FRONT THIS EVENING AND A WIND ADVISORY REMAINS IN EFFECT FOR MUCH
OF THE AREA. PLEASE REFER TO THE LATEST WIND ADVISORY FOR DETAILS.

THE RANGELAND FIRE DANGER INDEX WILL REMAIN IN THE EXTREME
CATEGORY THROUGH THE EVENING HOURS AND A RED FLAG WARNING REMAINS
IN EFFECT FOR THE ENTIRE AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

VERY HIGH FIRE DANGER WILL PERSIST ON MONDAY AND TUESDAY AREA
WIDE.

TEMPERATURES MAY DROP TO NEAR FREEZING LATE MONDAY NIGHT AND
EARLY ON TUESDAY.

PERIODIC CHANCES FOR THUNDERSTORMS ARE FORECAST FROM THURSDAY
THROUGH SATURDAY. THERE IS CONSIDERABLE UNCERTAINTY IN THE
LOCATION OF THE FRONT AND UPPER SYSTEMS DURING THIS PERIOD...SO IT
IS NOT CLEAR AT THIS TIME WHETHER ANY OF THE STORMS WOULD BE
STRONG OR SEVERE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL BE POSSIBLE THIS EVENING...EAST
OF A LINE FROM SALINA TO NEWTON TO ARKANSAS CITY.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

In the hours before

Local storm report, Apr 3, 9:11 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
911 PM CDT SUN APR 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 PM     TSTM WND GST     ROSALIA                 37.82N 96.62W
04/03/2011  E70 MPH          BUTLER             KS   TRAINED SPOTTER

&&

JMC
Local storm report, Apr 3, 9:13 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
913 PM CDT SUN APR 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     TSTM WND DMG     8 NNW EL DORADO         37.93N 96.91W
04/03/2011                   BUTLER             KS   EMERGENCY MNGR

            6 INCH TREE LIMBS WERE DOWNED 8 MILES NORTH AND 2 MILES
            WEST OF EL DORADO.

&&

JMC
Local storm report, Apr 3, 9:17 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
917 PM CDT SUN APR 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0916 PM     HAIL             9 S EL DORADO           37.69N 96.86W
04/03/2011  E0.50 INCH       BUTLER             KS   TRAINED SPOTTER

&&

JMC
Local storm report, Apr 3, 9:23 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
923 PM CDT SUN APR 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 PM     TSTM WND DMG     3 WNW EL DORADO         37.84N 96.91W
04/03/2011                   BUTLER             KS   EMERGENCY MNGR

            MULTIPLE POWER POLES WERE KNOCKED DOWN WHICH SPARKED A
            GRASS FIRE AT HIGHWAY 196 JUST NORTH OF HIGHWAY 254.

&&

JMC
Local storm report, Apr 3, 9:24 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
924 PM CDT SUN APR 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0921 PM     TSTM WND GST     DOUGLASS                37.52N 97.01W
04/03/2011  E60 MPH          BUTLER             KS   PUBLIC

&&

JMC
Local storm report, Apr 3, 9:32 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
932 PM CDT SUN APR 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0919 PM     HAIL             DOUGLASS                37.52N 97.01W
04/03/2011  E1.00 INCH       BUTLER             KS   TRAINED SPOTTER

&&

JMC

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 7:12 PM CDTSevere Thunderstorm WarningICTMarion48 min
Apr 3, 7:52 PM CDTSevere Thunderstorm WarningICTChase, Marion53 min
Apr 3, 8:28 PM CDTSevere Thunderstorm WarningICTButler, Chase, Harvey, Marion, Sedgwick62 min
Apr 3, 8:40 PM CDTSevere Thunderstorm WarningICTChase40 min
Apr 3, 9:03 PM CDTSevere Thunderstorm WarningICTButler, Greenwood, Neosho27 min
Apr 3, 9:26 PM CDTSevere Thunderstorm WarningICTButler, Elk, Greenwood50 min
Apr 3, 9:28 PM CDTSevere Thunderstorm WarningICTCowley, Sumner62 min
Apr 3, 9:54 PM CDTSevere Thunderstorm WarningICTAllen, Woodson51 min
Apr 3, 10:17 PM CDTSevere Thunderstorm WarningICTChautauqua40 min
Apr 4, 3:08 AM CDTRed Flag WarningICTBarton, Butler, Chase, Chautauqua, Cowley, Elk and 14 more14 hr
Apr 4, 5:06 PM CDTFire Weather WatchICTBarton, Butler, Chase, Chautauqua, Cowley, Elk and 14 more10 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.